Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Can indigestion caused by a general anesthetic ?

Never having experienced indigestion before, I m now getting it after every meal - since general anaesthetic 4 days ago (short surgery, just over an hour - foot arthroscopy). I don t understand why ... anyone any ideas? And will it improve soon?! Thanks :)
Asked On : Sat, 9 Jul 2011
Answers:  3 Views:  825
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi Rosie, Welcome to HealthcareMagic Forum.

It is not related to your anesthetic effect, since you have had it 4 days ago. But you can take any of the PPIs after consulting your Treating Doctor. It could be drug induced gastritis as well. Get yourself examined by a Physician.

Drink Plenty of water, If you smoke and drink, Avoid it. Exercise regularly and maintain a Healthy weight.
Answered: Sat, 9 Jul 2011
I find this answer helpful
  User's Response
Hi Rosie
Welcome to HealthcareMagic.
Constipation cannot be caused by anesthesia.Constipation can occur generally after surgery.Please take adequate water (5 - 6 liters ) at frequent intervals.Please take soft diet and more fluids.
You can take stool softener under your Doctor `s prescription.
If you need more information feel free to mail me.
Take care
Answered: Sat, 9 Jul 2011
I find this answer helpful
  User's Response
Many thanks, both. No constipation though - just heartburn/indigestion after everything I eat. Drug induced gastritis doesn't sound fun; I am assuming you mean from the antibiotics used during surgery? I've been very fortunate and experienced little pain after the first day, so have not needed to used the pain meds they gave me - so they can be ruled out as a cause.

Follow up visit is Tuesday, I'm sure there's no harm in just eating lightly to avoid it until then. And plenty of water, will do.

Rosie :)
Answered: Sun, 10 Jul 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions